Alert archive / Indiana / Flood Watches in 2015
Flood Watch 1, NWS Northern Indiana
NWS Northern Indiana issued this flood watch at May 30, 2015, 2:18 PM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at May 30, 2015, 5:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2015, 2:18 PM EDT (18:18 UTC)
- In effect from
- May 30, 2015, 5:00 PM EDT
- Expired
- May 31, 2015, 12:59 PM EDT
- In force
- 20 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flood watch went out at May 30, 2:12 PM EDT, 6 minutes earlier.
Area forecast discussion, May 30, 2:12 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
212 PM EDT SAT MAY 30 2015
.SYNOPSIS...
ISSUED AT 429 AM EDT SAT MAY 30 2015
A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TODAY
CAUSING SHOWERS AND THUNDERSTORMS. RAIN WILL CONTINUE TONIGHT AND
SUNDAY MORNING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE
FRONT. HIGHS TODAY WILL RANGE FROM THE LOWER 70S OVER SOUTHWEST
MICHIGAN TO THE LOWER 80S OVER NORTHWEST OHIO AND NORTHEAST
INDIANA WITH LOWS TONIGHT RANGING FROM THE UPPER 40S OVER SOUTHERN
MICHIGAN TO THE UPPER 50S OVER CENTRAL PORTIONS OF INDIANA AND
OHIO.
&&
.UPDATE...
ISSUED AT 210 PM EDT SAT MAY 30 2015
IN LIGHT OF WARM SECTOR DESTABILIZATION TRENDS THROUGH THIS MORNING
AND EXPANDING CONVN FM ERN IL THROUGH CNTRL IN AND IN REFLECTION OF
NR TERM HIGHRES GUIDANCE WILL HOIST FLOOD WATCH FOR A PORTION OF ERN
ZONES...GENERALLY INVOF AND EAST OF I-69.
VIS IMAGERY AND MESONET OBS INDICATE A LOOSELY DEFINED
OUTFLW/DIFFERENTIAL HEATING BOUNDARY HAD DVLPG FM NR KLAF TO KDFI
AHD OF EJECTING POTENT SRN STREAM SW LIFTING NEWD OUT OF MO
BOOTHILL. NR TERM HRRR GUIDANCE SUGGESTS ADDNL UPTICK AND
CONSOLIDATION OF ALG AND SOUTH OF A GUS>FWA>DFI LINE THROUGH THIS
EVENING. THUS GIVEN GOES SNDG DRIVED PWS APCHG 1.8" AND RAPIDLY
INCREASING FORCED ASCENT AHD OF APCHG UPR WAVE SEE LTL REASON WHY
HEAVY RAIN RATES IN CONVN WILL NOT MATERIALIZE.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 429 AM EDT SAT MAY 30 2015
UPR LEVEL TROF OVER THE NRN PLAINS THIS MORNING EXPECTED TO MOVE
E-SE TO WI/IL BY SUNDAY MORNING. ASSOCIATED SFC CDFNT SHOULD DROP SE
ACROSS OUR CWA TODAY WITH VORT MAX/SFC WAVE OVER ARKANSAS LIFTING NE
INTO CENTRAL INDIANA TONIGHT. GENERALLY WK INSTABILITY EXPECTED
ACROSS THE AREA TODAY AS SHOWERS/CLOUD COVER LIMIT HEATING HWVR
MODERATE INSTABILITY MAY DEVELOP SE PORTION OF CWA WHERE FROPA WILL
HOLD OFF TIL THIS EVE. THIS COULD RESULT IN SOME STORMS WITH STRONG
GUSTY WINDS... THOUGH EXPECT ALL WILL REMAIN BLO SVR LEVELS GIVEN
LACK OF SGFNT DEEP LAYER SHEAR. POTENTIAL FOR HEAVY RAINFALL
AS SOME TRAINING OF ECHOES IN WARM/MOIST AIRMASS PSBL ALONG/AHEAD OF
THE FRONT TODAY AND EXTENSIVE POST FRONTAL RAINFALL ASSOCIATED
WITH UPR LEVEL JET DYNAMICS/MID LEVEL DEFORMATION ZONE TONIGHT.
00Z MODELS HAVE HEAVY QPF IN OUR AREA BUT DIFFER ON LOCATION.
PREFER NAM/ECMWF WITH HEAVIEST RAINFALL AXIS CLOSER TO FRONT
ACROSS NE INDIANA/SE MICHIGAN TONIGHT AS OPPOSED TO FARTHER NW
AXIS FCST BY GFS. IT HAS BEEN RATHER DRY ACROSS OUR AREA RECENTLY
AND RIVER FLOWS GENERALLY RUNNING BLO NORMAL IN OUR CWA SO WHILE
SOME FLOODING MAY BE PSBL OVER THE NEXT 24HRS... CONFIDENCE NOT
HIGH ENOUGH ATTM TO ISSUE A FLOOD WATCH. HIGHS TODAY EXPECTED TO
RANGE FROM THE L70S NW TO THE L80S SE... WITH TEMPS FALLING AFTER
FROPA... ESPECIALLY NW WITH SOME LAKE MICHIGAN ENHANCEMENT OF THE
CDFNT. WAVE RIDING ALONG FRONT TONIGHT SHOULD TEMPER CAA WITH LOWS
FCST TO RANGE FROM THE U40S NW TO THE U50S SE.
&&
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 429 AM EDT SAT MAY 30 2015
ENERGY CURRENTLY OVER ARKANSAS WILL EJECT SLOWLY NORTHEAST INTO THE
UPPER OHIO VALLEY BY SUNDAY MORNING. DEEPENING SFC WAVE WILL BE
MOVING NORTHEAST ALONG A STALLED BOUNDARY WITH AN AREA OF RAIN ALONG
AND NORTH OF THE TRACK. WHILE MODELS DO VARY ON POSITIONING OF
REMNANTS OF WHAT SHOULD BE A RATHER LARGE AREA OF
RAIN/RAINSHOWERS...THEY AT LEAST HAVE COME INTO SUFFICIENT AGREEMENT
TO NUDGED POPS UPWARDS MAINLY SE AND NE SUNDAY MORNING. BAROCLINIC
ZONE MAY BE SLOW TO SHIFT SE THROUGH THE DAY SO HAVE LEFT CHC POPS
IN SE AREAS INTO THE AFTERNOON. A FEW OF THE MODELS ATTEMPT TO BRING
MORE THAN AN INCH OF QPF SUNDAY MORNING TO SOME SPOTS. WITH PWATS
SLOWLY DECREASING AND SOMEWHAT PROGRESSIVE NATURE MODELS HAVE LEANED
TOWARDS MORE SUBDUED QPF GRIDS FROM SUPERBLEND OF MODELS. WITH THE
EXPECTED CLOUD COVER AND RAINFALL...MODEL GUIDANCE TANKED HIGHS BACK
INTO THE 50S IN SOME SPOTS NORTH OF THE LOW TRACK. TREND HAS BEEN
COLDER AND WILL CONTINUE IT AS A SLIGHTLY FASTER PACE. THIS COMBINED
WITH BREEZY CONDITIONS WILL MAKE FOR A BLUSTERY END TO MAY.
UPPER LEVEL WAVE WILL DIVE OUT OF CANADA INTO THE EASTERN GREAT
LAKES AND PHASES WITH REMNANTS OF UPPER OHIO VALLEY ENERGY. THIS
WILL KEEP COOL CONDITIONS IN PLACE MONDAY AND TUESDAY WITH BELOW
NORMAL HIGHS IN THE MID 60S TO MID 70S. INCREASING LOW LEVEL FLOW
AND WARMER TEMPERATURES WILL MOVE BACK INTO THE REGION FOR THE
MIDDLE AND LATTER PARTS OF THE WEEK. MODELS STILL ATTEMPTING TO
DEVELOP SHOWERS HERE AND THERE THURS INTO FRIDAY BUT NO REAL CLEAR
SIGNALS AT THIS TIME FOR MORE FOCUSED CHANCES AS WHAT DOES DEVELOP
MAY BE DIURNALLY BASED. WILL STICK WITH SLGT CHC TO CHC POPS FOR THE
TIME BEING WITH TEMPERATURES BACK NEAR/ABOVE NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 210 PM EDT SAT MAY 30 2015
VFR CONDS TO BEING WILL DETERIORIATE QUICKLY THROUGH THIS EVENING
AHD OF POTENT NEWD EJECTING SW OUT OF THE MO BOOTHILL. EXPANDING
CONVN FM ERN IL INTO CNTRL IN SHLD STEADILY BRIDGE NWD THROUGH THIS
AFTN IN RESPONSE TO RAPIDLY INCREASING LL WAA ALTHOUGH DO XPC A MORE
SUBDUED THUNDER THREAT INVOF KSBN AS SFC CYCLONE TRACKS WELL SOUTH
THROUGH CNTRL IN. OTRWS WIDESPREAD IFR CONDS XPCD TO DVLP THROUGH
THIS EVENING AS WIDESPREAD RAIN DVLPS ACRS THE TERMINALS. IN
ADDN...WINDS XPCD TO VEER NERLY OVERNIGHT AND BECOME QUITE GUSTY IN
RESPONSE TO DEEPENING CYCLONE OVERHEAD W/SFC GUSTS TO 25KTS LIKELY
AFT 06Z.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ009-017-018-022>027-
032-033.
BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR INZ003.
MI...BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR MIZ077.
OH...FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ001-002-004-005-015-
024.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LMZ043-046.
&&
UPDATE...T
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...FISHER
AVIATION...T
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, May 30, 4:43 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 AM EDT SAT MAY 30 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-310845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 443 AM EDT SAT MAY 30 2015 /343 AM CDT SAT MAY 30 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. RAINFALL MAY BE HEAVY AT TIMES...WITH PONDING OF WATER POSSIBLE IN POOR DRAINAGE AND LOW AREAS. THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH ALONG WITH SMALL HAIL ROUGHLY SOUTHEAST OF INTERSTATE 69. HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES...ESPECIALLY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-310845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 443 AM EDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WINDS AND WAVES MAY BE LOCALLY HIGHER IN THE VICINITY OF THE STRONGER STORMS. THIS COMBINED WITH INCREASE WAVE HEIGHTS WILL BRING A INCREASED RISK TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 30, 1:41 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
141 PM EDT SAT MAY 30 2015
INZ022>026-032-033-301845-
BLACKFORD IN-CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-WELLS
IN-
141 PM EDT SAT MAY 30 2015
...STRONG THUNDERSTORMS MOVING TOWARD BLACKFORD...GRANT...SOUTHERN
CASS...WELLS...SOUTHERN MIAMI...HUNTINGTON...WABASH AND EXTREME
SOUTHWESTERN ALLEN COUNTIES...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM
MEXICO TO SWAYZEE TO 39 MILES SOUTH OF FAIRMOUNT...MOVING
NORTHEAST AT 30 MPH.
ANY OF THESE SHOWERS AND THUNDERSTORMS ARE CAPABLE OF PRODUCING
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS THAT MAY LEAD TO SOME PONDING ON ROADWAYS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WABASH...
MARION...
FAIRMOUNT...
GAS CITY...
UPLAND...
HUNTINGTON...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4040 8587 4058 8587 4058 8637 4070 8638
4070 8648 4100 8558 4093 8533 4092 8533
4087 8510 4039 8532
TIME...MOT...LOC 1740Z 225DEG 27KT 4084 8605 4049 8578
4034 8581 3991 8590Local storm report, May 30, 2:08 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 PM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST MARION 40.56N 85.66W
05/30/2015 E60 MPH GRANT IN TRAINED SPOTTER
PEA SIZE HAIL AND ZERO VISIBILITY WITH HEAVY RAIN
&&
MLRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:37 AM EDT | Beach Hazards Statement | IWX | 41 hr | |
| May 30, 1:41 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 64 min |
| May 30, 1:47 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 43 min |
| May 30, 2:25 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Jay, Wells | 65 min |
| May 30, 3:05 PM EDT | Special Weather Statement | IWX | Miami | 40 min |
| May 30, 3:30 PM EDT | Special Weather Statement | IWX | Kosciusko | 45 min |
| May 30, 3:35 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko | 40 min |
| May 30, 4:08 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 37 min |
| May 30, 4:16 PM EDT | Special Weather Statement | IWX | Cass, Miami | 59 min |
| May 30, 4:45 PM EDT | Special Weather Statement | IWX | LaGrange | 60 min |
| May 30, 5:33 PM EDT | Special Weather Statement | IWX | Elkhart | 42 min |
| May 30, 5:37 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Wabash | 38 min |
| May 30, 5:57 PM EDT | Special Weather Statement | IWX | Pulaski, Starke | 48 min |
| May 30, 6:05 PM EDT | Areal Flood Advisory | IWX | Elkhart, LaGrange | 3 hr |
| May 30, 6:10 PM EDT | Special Weather Statement | IWX | Blackford, Wells | 50 min |
| May 30, 6:21 PM EDT | Areal Flood Advisory | IWX | Adams, Blackford, Grant, Huntington, Wells | 3 hr |
| May 30, 6:43 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 47 min |
| May 30, 6:49 PM EDT | Special Weather Statement | IWX | Allen | 26 min |
| May 30, 4:08 PM EDT | Special Weather Statement | IWX | Allen, Henry, Paulding, Putnam, Van Wert | 52 min |
| May 30, 4:37 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding, Putnam, Van Wert | 53 min |
| May 30, 7:21 PM EDT | Special Weather Statement | IWX | Defiance, Paulding | 54 min |
| May 30, 7:41 PM EDT | Special Weather Statement | IWX | Putnam, Van Wert | 49 min |
Nearby
Flood Watches in Indiana, 2015Flood Watches in Ohio, 2015Flood Watches in Michigan, 2015Every flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.